Hyper Symptoms on Adjusted Dose


My dosage requirements have changed and I have been put on a dose od 125 levothyroxine. I was on 100 but I need more as I develop hypo symptoms within 3 days of taking 100.

I have been on the 125 dose for 10 days and I'm feeling very hot in the face and my shoulders and thighs ache. Also, my pulse is gradually increasing and it was 90 today which is not within a normal range.

Therefore, I feel my dose is between 125 and 100, so I want to break up the dose with 2 x 100 tablets as I'm feeling less and less comfortable.

Should I get a blood test to check my levels and adjust?

I'm aware that thyroxine needs to stabilise in the blood between 4-6 weeks but I don't think I can bear the increase of these symptoms - and feel worried about the effects.

I appreciate any help and insights you can give me.

Many thanks :)

8 Replies

  • You can adjust your medication yourself. Sometimes we only need a very small increase if we've already been taking medication. I would drop down to your previous dose. After a while when you have settled down you could take an increase of 12.5 instead of 25 and that might suit you. Or maybe 100 is your max dose. It is trial and error, but how you feel is the best way to judge your dose.

  • Hi

    I have tried adjusting myself but mistook hyper symptoms for hypo...fatigue and muscle ache.

    I've also dropped to 100 and crashed after 3-5 days when I was certain all should be fine.

    I was hoping to stabilise the thyroxine in the blood but I'm worried about all the symptoms described above.

    Is the feeling of heat unique too much thyroxine?

  • I'm not too sure about this line ' mistook hyper symptoms for hypo...fatigue and muscle ache.' Are you saying fatigue etc are hyper symptoms?

    The heat may be due to adjusting doses up/down as it's not giving your metabolism a chance to settle down. It can also be a side effect of the levo you are taking. I would phone your GP (just in case he knows something) and tell him you are very hot.

    This is another similar post:


    But I would definitely tell your GP as recommended on this link.


  • Here's a link to the nhs site for hyperthyroid symptoms:


    I also had a blood test when I thought I was hypo but I was far over the range with FT3 and FT4. (I thought I was hypo due to the muscle aches and sense of fatigue.)

    I have had the heat before (at that same time) and it goes when I reduce the dose. I have taken 100 today and the heat has almost gone.

    Thanks for your reply :)

  • Agree with speaking to your doctor. My doctor increased my dose from 100 to 125, but I only took the extra 25 every other day for a few months. Not sure if that maybe an option. Best to discuss it with doctor and I hope things improve

  • What are your levels of




    vit d3

    because they must all be halfway in their ranges or you cannot utilise the levothyroxine

    maybe you could try 100mcg one day and 125mcg the next if 125 every day is too much

  • Hi

    Thanks for replying.

    Last summer they weren't so good but after advicee from this site I changed my diet and supplemented. I also had a full blood test in October and my blood was normal with B12 at the top of the range and my ferritin had vastly improved from 30 to 50. My Vitamin D was good before then, too.

  • depending on the range your ferritin has a way to go

    it must be halfway in order for your body to be able to utilise levothyroxine

You may also like...